MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S25
Medical Device Problem Codes Device Alarm System (1012); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch: # v9663u.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch/lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hysterectomy procedure the product presented failure at the beginning of use, the blades should be re positioned, and later, halfway through the surgery, the upper part of the jaw came off completely, no force or pressure was applied and it came off completely.Just separate from the rest of the clamp.There was no delay of surgery and the procedure was successfully competed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4) date sent: 10/24/2022 this is an analysis of a set of images submitted to ethicon endo-surgery for evaluation.Image 1 (78ed67a633c8_y4lfomfe.Jpeg): the image provided by the customer shows an enseal device with the upper jaw missing.Image 2 (247209739ed0_80mgcniy.Jpeg): the image provided by the customer shows a "reposition jaws and reactivate" alert screen displayed by a generator.Image 3 (d3fa609e438d_8mc60jik.Jpeg): the image provided by the customer shows the detached upper jaw.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the nslg2s25 device was returned with the upper jaw detached and not returned.In addition, the top of the i-blade was fractured and slightly lifted.The device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.No alert screens were displayed at any time during testing.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of the quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
ENSEAL G2 STRAIGHT JAW 25CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15546483
Report Number3005075853-2022-06706
Device Sequence Number12160807
Product Code GEI
UDI-Device Identifier10705036014126
UDI-Public10705036014126
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLG2S25
Device Catalogue NumberNSLG2S25
Device Lot NumberV96A0E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer10/08/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown